|REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?
May 3, 2004
dear dr. d good day and good health ! can you state with specificity what effect(s) short-/longterm administration of reyataz (atazanavir) can have on active untreated hbv in a coinfected patient ? the reyataz patient info leaflet states : reyataz can cause the following effects: - if you have liver disease including hepatitis b or c, your liver disease may get worse when you take anti-hiv medicines like REYATAZ. i've researched a little and the only lit reference i could find was to hyperbilirubinemia. what other effect(s) might it have ? just what "worsening" is possible, i.e., what other adverse hepatic effect(s) can its admin have, or is hyperbilirubinemia "it" ? curious and coinfected in oakland, ca. thanks. dana huffman ps you've a fine, easily navigated, EXTREMELY informative site. knowledge is (the patient's only rightful) power, especially when the "primary care" hiv doc lacks interdiscipline "awareness" / interest and, of course, we just merrily trust along until we find out just how much "hiv doctors" DON'T KNOW ... and can't be bothered, at the patient's irrecuperable expense, to inform him/herself about. bless yous ! dch
| Response from Dr. Dieterich
You should certainly be treating your HBV along with your HIV. It is very convenient now with 3TC, FTC, and tenofovir which are all active against HBV. Reyataz can cause increased bilirubin or jaundice if you have liver disease. However, while this might be cosmetically inconvenient, if it happens, it does not seem to bother your liver at all. I think as long as you are taking either 3TC or FTC and tenofovir, then you can go ahead and try Reyataz. DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Hair Loss An Acute Symptom Of AIDS?
- Is Pain In Penis A Sign Of Acute HIV Infection?
- Can AIDS Be Transmitted Through Picking Your Nose?
- Blood In Urine After Vaginal Sex Worried I Have HIV
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.